MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ

APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ
Model Number GTK17
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Laparoscopic myomectomy - "surgeon observed insufflation gas bubbling up around the specimen (within the bag) roughly halfway through manual morcellation of 6cm fibroid.Contained extraction system was filled with saline after the procedure was completed and a hole was identified in the bag.Surgeon did no observe spillage of specimen tissue into abdominal cavity." patient status - stable.
 
Additional Manufacturer Narrative
Additional information was requested and received.Investigation summary: the event product was not returned for evaluation.Images of the damaged device were provided, and damage to the bag was visually confirmed.The root cause is likely due to the bag being punctured by instruments used during the procedure.The instructions for use (ifu) state, "care should be taken to avoid causing damage to the specimen containment bag during use.The specimen containment bag is not intended to come into contact with sharp or traumatic instrumentation or cutting devices." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Additional information received may 22, 2016: the customer said there were no issues with inserting the bag or getting the specimen into the bag, but once the ring was pulled outside of the patient, the surgeon maintained pneumo while he morcellated (this was his approx.5th case).He maintains pneumo so that he can stick a scope down a side port and check his progress as he goes.He was piece mealing the specimen and kept needing to reach his instrument into the bag to grab it again.Lindsay said he used a robert forceps and harrison forceps to try to grasp the specimen.Because the gas was turned on, he could see bubbles coming up next to the specimen in the bag during morcellation, which made him think there was a hole.Lindsay said she took pictures of the bag and included them in her cer, but she mentioned the holes looked like a puncture and were lower down on the bag, which is another reason she believes it occurred during morcellation.Patient status: stable.

Brand Name
GTK17, ALEXIS CES W 12X100 KII BAL BLNT
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5707585
Report Number2027111-2016-00424
Device Sequence Number16150789
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826(17)190307(30)01(10)1268847
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142427
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2019
Device Model NumberGTK17
Device Catalogue Number700314020
Device Lot Number1268847
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/08/2016
Supplement Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;